Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
July 26, 2014, 01:36:41 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 631948
  • Total Topics: 47841
  • Online Today: 250
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Spike in #'s and other questions  (Read 1568 times)

0 Members and 1 Guest are viewing this topic.

Offline Blond35

  • Member
  • Posts: 4
Spike in #'s and other questions
« on: July 19, 2006, 09:55:03 PM »
ok here goes:

is it "normal" for a person to be around/or undetecable, and tcells of say 799. then wake mup one day and for 3 days his VL goes to 800,000, tcells to 350. then then the VL come back down to 18K. what would cause this? anyone else have this exp? :o

whats the currently favored theory re: meds. delay until you need or hit early and preserve the immune system?

whats the favored meds thse days? ???
"New York ...managed to reach the highest point in the sky at the lowest moment of the depression."
--Here Is New York, E.B. White

Offline newt

  • Member
  • Posts: 3,877
  • the one and original newt
Re: Spike in #'s and other questions
« Reply #1 on: July 20, 2006, 10:11:14 AM »
Blond,

On the rocket-like VL increase then drop, this is unusual and most likely a screwed lab result.  There are other explanations but if it turns out ot be a one-off increase it's mosty-likey a bad lab

On favoured theory re: hit hard n early/wait depends on who's doing the favouring.  Different people will take different points of view.  There is no proven benefit in starting meds early. The theory is plausible, and a number of studies are looking at this in details.

On meds, guidelines "prefer" Sustiva as the first-line non-nuke and Kaletra as the first-line PI.  Guidelines "prefer" these nukes: 3TC or FTC + Viread, Ziagen or Retrovir (AZT). Various combinations of these nukes make up favoured pairs, esp. since several come in handy two-drugs-in one pill (Truvada - FTC/Viread, Epzicom - 3TC/Ziagen, and Combivir - 3TC/AZT).   

Many other meds are listed as "alternative".  This does not mean they are less effective or less good a choice.

Apart from a few oldies that hardly anyone uses these days, the choice of ffirst-time meds will depend ultimately on what fits best with the HIV-positive person, the nature of their infection, whether they're on other medications for other conditions, real life issues like timing and work etc, plus allergies etc.  And also doctor experience and preference.  Me for example, I am on Reyataz as part of my first-line therapy, which is an "alternative" (well not even included) as a first-line PI in the UK, but is widely used this way in London.

- matt
"The object is to be a well patient, not a good patient"

Offline Blond35

  • Member
  • Posts: 4
Re: Spike in #'s and other questions
« Reply #2 on: July 23, 2006, 06:39:28 PM »
it wasnt the labs fault.. i had a 103 fever and lymph nodes the size of new jersey!
"New York ...managed to reach the highest point in the sky at the lowest moment of the depression."
--Here Is New York, E.B. White

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.